MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC PIVOX OBLIQUE LATERAL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC PIVOX OBLIQUE LATERAL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2140010
Medical Device Problem Codes Break (1069); Mechanics Altered (2984)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was returned and analysis is anticipated.A follow- up report will be sent once analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via manufacturer representative regarding a patient having oblique lateral interbody fusion (olif) (levels implanted -3/4) due to degenerative disc disease.It was reported that the pin at the end of inserter that holds the plate in place broke whilst implant was being implanted.The pin ended up connecting the plate to the cage, and therefore both were removed and a new plate and cage implanted with their respective individual inserters.The instruments were explanted and replaced.Instruments will be returned.There were no patient symptoms or complications reported as a result of this event.No further complications were reported.
 
Additional Manufacturer Narrative
H6 : eval code method updated d11: initial report section d information references the main device.Other relevant devices to the event include: plate 2140001 olif25 2-hole plate small lot # 0698133w pma / 510(k) # k152277 spacer 2111250 olif25 20mm 6 deg 10x50 lot # h5445383 pma / 510(k) # k152277 shaft 2140020 olif25 plate-cage center lot # nm17a062 pma / 510(k) # k152277.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via manufacturer representative regarding a patient having oblique lateral interbody fusion (olif)(levels implanted -3/4) due to degenerative disc disease.It was reported that the pin at the end of inserter that holds the plate in place broke whilst implant was being implanted.The pin ended up connecting the plate to the cage, and therefore both were removed and a new plate and cage implanted with their respective individual inserters.The instruments were explanted and replaced.There were no patient symptoms or complications reported as a result of this event.No further complications were reported.
 
Additional Manufacturer Narrative
H3: product analysis #258940746:part # 2140010 lot # nm18f008 visual and optical inspection revealed the threaded tip of the all in one inserter has broken off.The threaded tip has broke in half.Optical inspection of the break revealed a brittle surface and angulated break with a shear lip.This type of damage is consistent with bend stress overload.Part # 2140001 lot # 0698133w, visual and optical inspection revealed the sides of the plate have been scratched.Functional check confirmed the locking mechanism was able to unlock/lock.The damage to the implant appears to be from the insertion/removal process.The implant appears to function as intended.No fault found.Part # 2111250 lot # h5445383 visual and optical inspection revealed the attachment end of the implant has some surface scratches and minor deformation.Functional inspection confirmed the implant was able to thread on the tip of a sample inserter without any issue.The damage appears to be from the insertion/removal process.The implant appears to function as intended.No fault found.Part # 2140020 lot # nm17a062 visual and optical inspection did not reveal any damage to the tip, shaft or attachment end of the inserter.Functional check with a sample all in one inserter confirmed the instrument was able to attach without any issue.The instrument appears to function as intended.No fault found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIVOX OBLIQUE LATERAL SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10527503
Report Number1030489-2020-01272
Device Sequence Number16923712
Product Code MAX
UDI-Device Identifier00643169639522
UDI-Public00643169639522
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K152277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2140010
Device Catalogue Number2140010
Device Lot NumberNM18F008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer08/21/2020
11/24/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date09/16/2020
11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age59 YR
Patient Weight68